Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 2, NWS Great Falls, MT

January 13, 2013

NWS Great Falls, MT issued this high wind warning at Jan 13, 2013, 3:05 PM MST. It took effect at Jan 14, 2013, 11:00 AM MST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 3:05 PM MST (22:05 UTC)
In effect from
Jan 14, 2013, 11:00 AM MST
Expired
Jan 18, 2013, 9:21 PM MST
In force
4 days
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 2:58 PM MST, 7 minutes earlier.

Area forecast discussion, Jan 13, 2:58 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST Sun Jan 13 2013

.DISCUSSION...

Tonight through Tuesday...A cold northerly flow aloft continues
over the area. Embedded shortwave energy within this flow will
continue to bring periods of light snow with minor accumulations
expected. Pressure falls will intensify along the lee slopes of
the Rockies Monday afternoon and allow westerly winds to
strengthen and become gusty. Have upgraded the high wind watch for
the Rocky Mountain Front to a high wind warning Monday afternoon
through Tuesday evening. Warm advection from the downsloping winds
will override the retreating cold airmass Monday night into
Tuesday resulting in areas of accumulating snow and blowing snow.
Snow amounts appear to not be significant at this time, however
the situation will be monitored for any possible highlights.
Temperatures will warm during the next couple of days with Tuesday
readings likely to reach the low 40s. Cold air will be slower to
erode from the valleys of southwest Montana. Emanuel

Tuesday night through Sunday...The general upper level pattern
changes little through the period with a highly amplified upper
level ridge along the west coast and an upper low/polar vortex
situated near Hudson Bay. This will maintain a dry NW flow aloft
over the region with little or no precipitation expected over most
of the forecast area through Friday night. A strong pressure
gradient across the Rockies will produce windy conditions across
much of north central MT through Friday with strong wind potential
continuing through Wednesday morning along the Rocky Mtn Front.
Warming aloft and downslope winds will allow temperatures to warm
above seasonal averages over north central MT with winds keeping
overnight lows relatively mild there as well. SW MT valleys will
see slower warming through the period due to cold air pooled in
the valleys and strengthening inversions thanks to the warming
aloft. Medium range models continue to fluctuate slightly with the
position of the upper ridge and polar vortex this weekend which
creates a large difference at the surface with the ECMWF and some
GFS model members bringing a cold surface high south with a
farther west trajectory that would bring colder air and a slight
chance for snow as far west as the north central MT plains, while
other model runs/members keep the cold airmass on a more eastern
trajectory, having little impact on the area. Have sided closer to
the ECMWF solution, which has been a little more consistent run to
run than the GFS, however confidence at this point is rather low.
Hoenisch

&&

.AVIATION...
Updated 1740z.
Area will remain under a somewhat unsettled north to northwest flow
aloft through tonight with weak embedded disturbances bringing
periods of light snow or flurries at times through this evening. VFR
conditions will generally prevail with periods of MVFR to IFR
CIGS/VIS in light snow showers. Mountain tops will be obscured with
greater mountain obscuration in and near snow showers.
Nutter/Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   6  23  21  41 /  10  20  60  10
CTB   3  23  19  40 /  10  20  40  10
HLN   0  18  14  30 /  10  20  50  10
BZN  -9  14   8  29 /  10  10  50  20
WEY -20   5  -7  18 /  10  20  50  30
DLN  -8  16   7  31 /  10  10  30  10
HVR  -2  24  20  39 /  30  20  60  10
LWT   3  22  19  40 /  20  10  60  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 11 AM Monday to 11 PM MST Tuesday
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

SHORT TERM...
LONG TERM...
AVIATION...

weather.gov/greatfalls
Hazardous weather outlook, Jan 13, 4:07 AM MST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MST SUN JAN 13 2013

MTZ009-048-141200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
407 AM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS COULD ARE EXPECTED TO DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH WEDNESDAY MORNING
CAUSING AREAS OF BLOWING SNOW AND DANGEROUS TRAVEL CONDITIONS. A
HIGH WIND WATCH HAS BEEN ISSUED.

STRONG AND GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010>013-044>047-049>051-141200-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
407 AM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEATHER SYSTEM WILL PUSH THROUGH NORTH CENTRAL MONTANA MONDAY
AFTERNOON THROUGH TUESDAY BRINGING A GOOD LIKELIHOOD OF SNOW ALONG
WITH INCREASING WEST WINDS. THE WINDS COMBINED WITH FRESH SNOW
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW FOR MINOR TO
MODERATE TRAVEL IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-052>055-141200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
407 AM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:20 AM MSTHigh Wind WatchTFX12 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.